|Any relation between viral inhibitors and antibodies?
Aug 16, 2000
Dr. Feinberg, I am trying desperately to get an answer on this subject. 3 mos ago I was exposed to HIV. I knew I had to wait at least 3 mos to get tested. The anxiety was too much for me so I started taking St. John's Wort to get my emotions under control. Last week I read in several medical journals that Hypericum, the active ingredient in St. John's Wort, "inhibits the binding and entry of the virus into host cells." This would restrict the virus' reproduction rate I assume. Would my body produce less antibodies in this case? Can I take any stock in the negative result I got at 3 mos and just retest at 6 to be 99% sure or do I need to wait another 6 mos? Did my "inhibiting" of the progression of the virus affect my production of antibodies?
Response from Dr. Feinberg
We tested a purer form of St John's wart (hypericin) a few years ago and found it to be toxic but not very effective against HIV. Your use of this product should not interfere with antibody production. I suggest you just get retested at the 6 month mark.
Reactive lymph nodes & other symptoms
needle pricks in hospitals
- Is Sore Throat A Symptom Of AIDS?
- Is White Tongue A Symptom Of Acute HIV Infection?
- Is White Tongue An Early Sign Of HIV?
- Can You Get HIV From Sex With A Prostitute?
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.